Can You Take Benadryl And Vitamin D At The Same Time?

In our latest question and answer, the pharmacist discusses whether or not Benadryl and vitamin D can be taken at the same time.

Question

Can you take Benadryl and vitamin D at the same time?

Asked by Josiah On May 15, 2018

Answered by
Medical Content Reviewed By PharmacistAnswers Staff

On May 15, 2018

Vitamin D is safe to take with Benadryl as there is no drug interaction between these two medications.


Vitamin D is very well tolerated and doesn’t usually cause any noticeable side effects when the recommended doses are used, so it is very unlikely for increased side effects to occur when it is taken with Benadryl.


It is important to be aware that high doses of vitamin D from supplements over long periods of time can cause vitamin D toxicity which has symptoms of:

  • Nausea
  • Vomiting
  • Loss of appetite
  • Fatigue
  • Confusion
  • Constipation


Vitamin D

Vitamin D is a natural chemical that humans require for the body to function normally. It is made in the skin when the skin is exposed to sunlight. It can also be found in foods such as tuna, oysters, eggs, mushrooms, and fortified foods where the vitamin D has been added like cereals, milk, and orange juice. With most people spending a lot of their time indoors and out of the sun, vitamin D deficiency is common.


Vitamin D deficiency is easily treated with vitamin D supplements which are available over-the-counter or by prescription if high doses are needed. Vitamin D is well absorbed from the intestines and the amount absorbed is not changed by taking it with or without food.


Some drugs do affect the absorption and effectiveness of vitamin D, but Benadryl doesn’t affect vitamin D and vice versa. These two medications are safe to take together.

About the Pharmacist

Dr. Hayden Gharibyar

Dr. Hayden Gharibyar is a Doctor of Pharmacy graduate from the University of Colorado. His areas of expertise include pharmacovigilance and drug safety.

Recent Questions